or Connect
TheCatSite.com › Forums › Our Feline Companions › Cat Health › clavamox
New Posts  All Forums:Forum Nav:


post #1 of 9
Thread Starter 
ed has been on clavamox for almost a week now due to his uri, which seems much better. however, he's had some stinky litterboxes and some diarhea the last couple days. i checked the internet to see if this may be a side effect of the meds, but while some articles alluded to the possibility, none came out and said it could cause stomach upset. i know this is a pretty common med for cats, so i was wondering if anyone had any info on clavamox and side effects.

post #2 of 9
I've had several cats on this and never noticed this particular issue before. Just call your vet and ask, easiest way to find out for sure!
post #3 of 9
It actually is fairly common for the cats to get stomach upset when on antibiotics like clavamox. You see this specifically when you follow instructions and do the whole dose for all the days- some people just stop giving it when they think the cat feels better, but it is important to give the whole dose till the bottle is gone. Kaeopectate will help him with his problem till he's done, just watch him for dehydration closely.
post #4 of 9
Thread Starter 
thanks for the response! i actually found a couple sites that said stomach upset can be expected after i posted this thread. he's been drinking more than usual, so that's a good sign. he's got a few days left on it, so hopefully he will get through it well.
post #5 of 9
when I had to put my cats on antibiotics, they said it could cause vomitting and or diarea, and to call if this happenned, it didn't happen to any of my cats, but I would probably call the vet, just to be on the safe side, I aslo gave all the required doses till the end...
post #6 of 9
Auburn- how is Ed doing?
post #7 of 9
Sparkey is just about done with his Clavamox, looks like there may be 2 more doses in the bottle.

His stomach doesn't seem upset, and there has been no problem with diarrhea, but YES to the stinky litterbox! I had to light incense and open the window! Whew!
post #8 of 9
I'm a little late on this response but...

My kitty Sydney has tummy problems on anti-biotics as well. Most of it is because the anti-biotics kill ALL of the bacteris in their gut...even the good stuff. Supplementing them with acidophilus while they are on meds helps tremendously! You can get capsules at any health food store. I give her half of a capsule mixed with a little bit of water. Apparently it tastes good because she will take it on her own but I'm sure you could also syringe it. Make sure to give it no sooner than 3 hours after the meds though...otherwise the meds will make the acidophilus less effective.
post #9 of 9
Thread Starter 
just saw this post. he is doing fine. the diarhea has gone away as well as the stuffiness and sneezing and he seems to be feeling great -- normal appetite and activity. i think he is still drinking a little more than usual because he is actually drinking from his bowl these days. my silly cat who prefers toilet water to bottled water. he's got two pills left, so everything looks good!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Cat Health
TheCatSite.com › Forums › Our Feline Companions › Cat Health › clavamox